Algebraic & Geometric Topology

Singularities of projected immersions revisited

Gábor Lippner

Full-text: Open access

Abstract

Szűcs proved [Bull. London Math. Soc. 32 (2000) 364-374] that the r–tuple-point manifold of a generic immersion is cobordant to the Σ1r1–point manifold of its generic projection. Here we extend this by showing that the natural mappings of these manifolds are bordant to each other. The main novelty of our approach is that we construct an explicit geometric realization of the bordism.

Article information

Source
Algebr. Geom. Topol., Volume 9, Number 3 (2009), 1623-1635.

Dates
Received: 21 May 2008
Revised: 19 February 2009
Accepted: 17 June 2009
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513797039

Digital Object Identifier
doi:10.2140/agt.2009.9.1623

Mathematical Reviews number (MathSciNet)
MR2539190

Zentralblatt MATH identifier
1177.57025

Subjects
Primary: 57R42: Immersions 57R45: Singularities of differentiable mappings

Keywords
immersion prim map multiple point

Citation

Lippner, Gábor. Singularities of projected immersions revisited. Algebr. Geom. Topol. 9 (2009), no. 3, 1623--1635. doi:10.2140/agt.2009.9.1623. https://projecteuclid.org/euclid.agt/1513797039


Export citation

References

  • V I Arnold, V V Goryunov, O V Lyashko, V A Vasil$'$ev, Singularity theory. I, from: “Dynamical systems. VI”, Encyclopaedia Math. Sci. 6, Springer, Berlin (1993) iv+245 Translated from the 1988 Russian original by A Iacob
  • C McCrory, Cobordism operations and singularities of maps, Bull. Amer. Math. Soc. 82 (1976) 281–283
  • C McCrory, Geometric homology operations, from: “Studies in algebraic topology”, (G-C Rota, editor), Adv. in Math. Suppl. Stud. 5, Academic Press, New York (1979) 119–141
  • F Ronga, On multiple points of smooth immersions, Comment. Math. Helv. 55 (1980) 521–527
  • A Sz\Hucs, On the cobordism groups of immersions and embeddings, Math. Proc. Cambridge Philos. Soc. 109 (1991) 343–349
  • A Sz\Hucs, On the singularities of hyperplane projections of immersions, Bull. London Math. Soc. 32 (2000) 364–374